Alert archive / Illinois / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 113, NWS Lincoln, IL

June 11, 1999Mason County, Schuyler County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 11, 1999, 2:20 PM CDT for Mason County, Schuyler County, Illinois. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 1999, 2:20 PM CDT (19:20 UTC)
Expired
Jun 11, 1999, 3:15 PM CDT
In force
55 min
Issued by
NWS Lincoln, IL
Area
Whole counties

Counties Mason County, IL, Schuyler County, IL

The radar

The Lincoln radar (KILX), 79 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 1999-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 1999-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
380 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

181 
WUUS1 KSPI 111919 RRA
SVRSPI
ILC125-169-112015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
220 PM CDT FRI JUN 11 1999

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MASON COUNTY IN CENTRAL ILLINOIS
  SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 315 PM CDT

* AT 215 PM CDT... DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS EXTENDING FROM 15 SOUTHWEST OF RUSHVILLE TO 13
  SOUTHEAST OF HAVANA... MOVING NORTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RUSHVILLE
  CAMDEN
  HAVANA
  KILBOURNE
  BATH

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. GET INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.  LARGE HAIL IS ALSO
POSSIBLE.

PLAHMER/GOETSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:18 PM CDT, 2 minutes earlier.

Area forecast discussion, Jun 11, 2:18 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
218 PM CDT FRI JUN 11 1999

AGAIN SEVERAL PROBLEMS TO CONSIDER WITH FF WATCH IN EFFECT THIS
AFTERNOON AND TONIGHT ACROSS MOST OF CWA.  THE MAIN FORECAST WILL BE ON
FRONT APPROACHING CWA.

CURRENT WV LOOP AND KILX RADAR AGAIN SHOWS SCATTERED SHOWERS AND
THUNDERSTORMS RAPIDLY DEVELOPING OUT AHEAD OF FRONT. STORMS ARE FIRING
UP IN A MOIST AND UNSTABLE ATMOSPHERE THIS AFTERNOON. EXPECT OTHER RAPID
DEVELOPMENT OF THUNDERSTORMS OUT AHEAD OF FRONT AS IT CRAWLS SLOWLY
EAST.  CLOUD COVER AND THUNDERSTORMS EARLIER THIS MORNING HAS CAUSED
THE ATMOSPHERE TO BE MORE STABLE THEN THE LAST COUPLE OF DAYS.
HOWEVER..ATMOSPHERE STILL MODERATELY UNSTABLE WITH LI/S OF -7 AND CAPES
AROUND 3000 IN PLACE ACROSS PARTS OF CWA. LATEST SOUNDINGS SHOWS

In the hours before

Local storm report, Jun 11, 11:12 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1112 AM CDT FRI JUN 11 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0445 PM    1 S GALESBURG             IL    WIND DAMAGE
06/10/99   KNOX                            NUMEROUS TREE LIMBS
                                           DOWN. POWER POLE DOWN
                                           ONTO A CAR. ESTIMATED
                                           $5000 DAMAGE. REPORT
                                           FROM ESDA.

PLAHMER
Local storm report, Jun 11, 11:12 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT        ...CORRECT EVENT TIME..
NATIONAL WEATHER SERVICE LINCOLN IL
1112 AM CDT FRI JUN 11 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0425 PM    1 S GALESBURG             IL    WIND DAMAGE
06/10/99   KNOX                            NUMEROUS TREE LIMBS
                                           DOWN. POWER POLE DOWN
                                           ONTO A CAR. ESTIMATED
                                           $5000 DAMAGE. REPORT
                                           FROM ESDA.

PLAHMER
Special weather statement, Jun 11, 11:30 AM CDT, 2 hours 50 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-121100-

SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
1130 AM CDT FRI JUN 11 1999

WARM AND HUMID AIR IS FORECAST TO INTERACT WITH AN UPPER
DISTURBANCE APPROACHING FROM THE SOUTHWEST TO PRODUCE
THUNDERSTORMS IN WEST CENTRAL ILLINOIS THIS AFTERNOON INTO
EARLY TONIGHT. SOME OF THE STORMS MAY PRODUCE DAMAGING
WIND GUSTS AND LOCALLY HEAVY RAINFALL ALONG AND WEST OF
THE ILLINOIS RIVER. AS A RESULT...SPOTTER ACTIVATION MAY
BE NEEDED.

THE REMAINDER OF CENTRAL ILLINOIS AND LOCATIONS IN SOUTHEAST
ILLINOIS CAN EXPECT SCATTERED THUNDERSTORMS THIS AFTERNOON
INTO THIS EVENING. A FEW STORMS MAY PRODUCE GUSTY WINDS AND HEAVY
RAINFALL...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED IN THESE
AREAS.
Special weather statement, Jun 11, 11:30 AM CDT, 2 hours 50 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-121100-

SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
1130 AM CDT FRI JUN 11 1999

WARM AND HUMID AIR IS FORECAST TO INTERACT WITH AN UPPER
DISTURBANCE APPROACHING FROM THE SOUTHWEST TO PRODUCE
THUNDERSTORMS IN WEST CENTRAL ILLINOIS THIS AFTERNOON INTO
EARLY TONIGHT. SOME OF THE STORMS MAY PRODUCE DAMAGING
WIND GUSTS AND LOCALLY HEAVY RAINFALL ALONG AND WEST OF
THE ILLINOIS RIVER. AS A RESULT...SPOTTER ACTIVATION MAY
BE NEEDED.

THE REMAINDER OF CENTRAL ILLINOIS AND LOCATIONS IN SOUTHEAST
ILLINOIS CAN EXPECT SCATTERED THUNDERSTORMS THIS AFTERNOON
INTO THIS EVENING. A FEW STORMS MAY PRODUCE GUSTY WINDS AND HEAVY
RAINFALL...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED IN THESE
AREAS.
Local storm report, Jun 11, 12:05 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1205 PM CDT FRI JUN 11 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0425 PM    1 S GALESBURG             IL    WIND DAMAGE
06/10/99   KNOX                            NUMEROUS TREE LIMBS
                                           DOWN. POWER POLE DOWN
                                           ONTO A CAR. ESTIMATED
                                           $5000 DAMAGE. REPORTED
                                           BY ESDA.

0430 PM    1 N STANFORD              IL    WIND DAMAGE
06/10/99   MCLEAN                          TREE BRANCHES DOWN ON A
                                           HOUSE.  13 POWER POLES
                                           DOWN ON ROUTE 122.
                                           REPORTED BY ESDA.

0540 PM    1 N GOODFIELD             IL    WIND DAMAGE
06/10/99   WOODFORD                        POWER POLES DOWN.
                                           REPORTED BY ESDA.

PLAHMER
Local storm report, Jun 11, 12:05 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1205 PM CDT FRI JUN 11 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0425 PM    1 S GALESBURG             IL    WIND DAMAGE
06/10/99   KNOX                            NUMEROUS TREE LIMBS
                                           DOWN. POWER POLE DOWN
                                           ONTO A CAR. ESTIMATED
                                           $5000 DAMAGE. REPORTED
                                           BY ESDA.

0430 PM    1 N STANFORD              IL    WIND DAMAGE
06/10/99   MCLEAN                          TREE BRANCHES DOWN ON A
                                           HOUSE.  13 POWER POLES
                                           DOWN ON ROUTE 122.
                                           REPORTED BY ESDA.

0540 PM    1 N GOODFIELD             IL    WIND DAMAGE
06/10/99   WOODFORD                        POWER POLES DOWN.
                                           REPORTED BY ESDA.

PLAHMER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 10:30 AM CDTFlash Flood WarningILXCrawford3 hr
Jun 11, 12:54 PM CDTSevere Thunderstorm WarningILXVermilion36 min
Jun 11, 1:06 PM CDTSevere Thunderstorm WarningILXScott39 min
Jun 11, 1:18 PM CDTSevere Thunderstorm WarningILXMorgan57 min
Jun 11, 1:30 PM CDTSevere Thunderstorm WarningILXVermilion45 min
Jun 11, 1:55 PM CDTSevere Thunderstorm WarningILXSangamon65 min
Jun 11, 2:00 PM CDTSevere Thunderstorm WarningILXCass60 min
Jun 11, 2:34 PM CDTSevere Thunderstorm WarningILXFulton71 min
Jun 11, 2:43 PM CDTSevere Thunderstorm WarningILXShelby62 min
Jun 11, 2:54 PM CDTSevere Thunderstorm WarningILXMacon36 min
Jun 11, 3:05 PM CDTSevere Thunderstorm WarningILXChristian40 min
Jun 11, 3:19 PM CDTSevere Thunderstorm WarningILXWoodford41 min
Jun 11, 3:26 PM CDTSevere Thunderstorm WarningILXPiatt49 min
Jun 11, 3:31 PM CDTSevere Thunderstorm WarningILXMcLean44 min
Jun 11, 4:06 PM CDTSevere Thunderstorm WarningILXWoodford24 min
Jun 11, 4:11 PM CDTSevere Thunderstorm WarningILXMcLean34 min
Jun 11, 4:30 PM CDTSevere Thunderstorm WarningILXWoodford30 min
Jun 11, 4:49 PM CDTSevere Thunderstorm WarningILXMarshall41 min

Nearby

Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.